What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 12, 2:44 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 12, 2:44 AM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
344 AM EDT Fri Jul 12 2019
.SYNOPSIS...
Showers and isolated thunderstorms this morning, with some
producing locally heavy rainfall. Very warm and humid Saturday,
then a bit less humid early next week. Oppressive heat and
humidity then returns midweek. The risk for thunderstorms
increases Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Interesting pattern in place across southern New England this
morning. Model forecast and observed soundings from 12/00Z
indicated an impressive signal for warm rain processes to
dominate this morning, with a nearly saturated, above freezing
layer that was almost 15 kft thick. This will mean robust and
efficient rainfall rates this morning. The largest question will
be the duration that any of these downpours will remain across
any one location. So far, most have been very progressive,
which kept the risk of significant rainfall lower. Will need to
monitor rainfall rates and totals very closely this morning.
Urban and poor drainage flooding is possible, especially across
RI and eastern MA.
Thunderstorms had a tough time to get going this morning. CAPE
values were about 500 J/kg at most. Shear values we modest,
being generally less than 25 kt. Lapse rates continued to be
poor, generally worse than moist adiabatic. Have seen some brief
bursts of lightning, but those were few and far between.
Expecting mainly showers this morning, but will continue with a
mention of isolated thunderstorms this morning.
The brunt of the showers early this morning should move offshore
by mid-morning. The rest of the day is not likely to remain dry
for everyone. A cold front will cross our region, likely
triggering another round of more scattered showers this
afternoon into this evening.
Despite the clouds, expecting high temperatures to be similar to
Thursday. Humidity should be similar, too.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A cold front moves offshore tonight, followed by a high
pressure. This high pressure will provide rain-free weather, but
not put too much of a dent into the low level humidity. Near to
slightly above normal temperatures will continue.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Warm and dry Sun/Mon with relatively low humidity
* Heat and humidity build Tue/Wed
* Increasing risk of showers/t-storms Wed/Thu
* Remnants of Barry Thu??
Saturday night into Sunday...
Mid level trough and shortwave sweeps across SE Canada and
northern New Eng late Sat night and early Sun with attending
cold front crossing SNE and moving off the coast Sun morning.
Much of the guidance focuses any shower activity to the north
but can't rule out a few showers late Sat night, mainly across
northern MA as the front moves through. As front moves off the
coast Sunday, extra cloud cover near the coast will give way to
increasing sunshine. Temps aloft cool slightly but still 18-21C
at 925 mb which support highs in the mid/upper 80s, but somewhat
less humid conditions as dewpoints fall into the 50s and lower
60s.
Monday through Thursday...
As mid level trough lifts out polar jet and main band of
westerlies retreat to the north which allows heat and humidity
to build toward midweek. Dry weather Mon and probably much of
Tue, then increasing risk of showers/t-storms Wed/Thu as
moisture and instability increases. Remnants of Barry will
initially be cut off from main westerlies to the north early
next week but will eventually get steered NE toward New Eng
around Thu ahead of northern stream shortwave tracking across
Canada. Still uncertain if SNE will be directly impacted by
potential heavy rainfall from this system
Warm with low humidity Monday, then increasing humidity levels
Tue to Thu. Potential for 90 Tue and into the low/mid 90s Wed as
850 mb temps reach 18-20C. Lower confidence temp forecast for
Thu, which will depend on amount of cloud cover, extent of
showers/t-storms and a possible backdoor front nearby.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday/...High confidence.
Today...Areas MVFR/IFR to start the day. Poor visibility in
+SHRA, with a low risk for TSRA. Conditions improving to VFR
from west to east.
Tonight and Saturday...VFR. Light winds.
KBOS Terminal...High confidence in TAF trends. Moderate
confidence in timing.
KBDL Terminal...High confidence in TAF.
Outlook /Saturday Night through Tuesday/...Moderate
Saturday Night: VFR.
Sunday: VFR. Breezy.
Sunday Night through Tuesday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday/...High confidence.
Relatively light winds and seas expected through Saturday.
Widespread rain with some thunderstorms are possible this
morning. Increasing south winds will also result in building
seas. Seas increase to 5-6 ft along the south coastal waters
today. Winds generally remain 20 kt or less, with some gusts up
to 30 kt possible in any thunderstorms this morning.
Outlook /Saturday Night through Tuesday/...Moderate confidence.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Sunday through Tuesday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until noon EDT today for ANZ232.
Small Craft Advisory until 2 AM EDT Saturday for ANZ254>256.
&&
SYNOPSIS...Belk/KJC
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...KJC
AVIATION...Belk/KJC
MARINE...Belk/KJCHazardous weather outlook, Jul 12, 3:18 AM EST, 38 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
418 AM EDT Fri Jul 12 2019
CTZ002>004-MAZ002>024-026-RIZ001>008-130830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
418 AM EDT Fri Jul 12 2019
This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>237-250-251-254>256-130830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
418 AM EDT Fri Jul 12 2019
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Jul 12, 1:28 AM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
228 AM EDT Fri Jul 12 2019
RIZ006-120715-
Washington RI-
228 AM EDT Fri Jul 12 2019
...THUNDERSTORMS WITH HEAVY RAIN...
At 227 AM EDT, Doppler radar was tracking a strong thunderstorm near
Charlestown, or 10 miles southwest of South Kingstown, moving
northeast at 20 mph.
Heavy rainfall and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
South Kingstown, North Kingstown, Westerly, Narragansett, Hopkinton,
Charlestown, Richmond, Exeter and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4137 7184 4138 7183 4156 7148 4144 7138
4143 7142 4135 7147 4136 7156 4131 7179
TIME...MOT...LOC 0627Z 239DEG 18KT 4133 7171
KJCSpecial weather statement, Jul 12, 2:06 AM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
306 AM EDT Fri Jul 12 2019
CTZ004-MAZ017-018-020-RIZ001>007-120745-
Windham CT-Northern Bristol MA-Southern Bristol MA-
Western Plymouth MA-Northwest Providence RI-Bristol RI-Washington RI-
Eastern Kent RI-Western Kent RI-Newport RI-Southeast Providence RI-
306 AM EDT Fri Jul 12 2019
...SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL...
At 304 AM EDT, Doppler radar was tracking an area of showers and
embedded thunderstorms from near Voluntown to near Tiverton.
Movement was northeast at 30 mph.
Locally heavy rainfall rates up to one half inch per hour are
expected. Minor urban and poor drainage flooding is possible.
Locations impacted include...
Providence, Fall River, Warwick, Cranston, Pawtucket, Taunton, East
Providence, Coventry, North Providence, South Kingstown, West
Warwick, Johnston, North Kingstown, Bristol, Plainfield, Attleboro,
Middleborough, Smithfield, Lincoln and Central Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4164 7179 4164 7188 4188 7178 4192 7096
4154 7121 4148 7180
TIME...MOT...LOC 0704Z 227DEG 37KT 4155 7180 4161 7124
KJCSpecial weather statement, Jul 12, 2:33 AM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
333 AM EDT Fri Jul 12 2019
CTZ002-003-MAZ011-120815-
Hartford CT-Tolland CT-Eastern Hampden MA-
333 AM EDT Fri Jul 12 2019
...SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL...
At 330 AM EDT, Doppler radar was tracking showers and embedded
thunderstorms with heavy rain over Vernon, moving northeast at 20
mph.
Heavy rainfall of one half inch to one inch in an hour is possible,
causing areas of minor urban and poor drainage flooding.
Locations impacted include...
Manchester, East Hartford, Vernon, South Windsor, Ellington, Tolland,
Coventry, Stafford, Somers, East Windsor, Monson, Willington,
Hampden, Bolton and Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4204 7239 4202 7210 4198 7210 4196 7214
4196 7222 4190 7222 4174 7245 4181 7264
TIME...MOT...LOC 0730Z 227DEG 17KT 4185 7246
KJCSpecial weather statement, Jul 12, 2:46 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
346 AM EDT Fri Jul 12 2019
CTZ004-MAZ005-007-012>022-RIZ001>007-120845-
Windham CT-Southern Worcester MA-Eastern Essex MA-Suffolk MA-
Central Middlesex County MA-Southern Plymouth MA-Eastern Norfolk MA-
Western Plymouth MA-Barnstable MA-Southeast Middlesex MA-
Eastern Plymouth MA-Northern Bristol MA-Southern Bristol MA-
Western Norfolk MA-Eastern Kent RI-Newport RI-
Northwest Providence RI-Bristol RI-Washington RI-Western Kent RI-
Southeast Providence RI-
346 AM EDT Fri Jul 12 2019
...HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT RHODE ISLAND
AND EASTERN MASSACHUSETTS EARLY THIS MORNING...
At 341 AM EDT, Doppler radar was tracking a cluster of heavy showers
and embedded thunderstorms moving northward across Rhode Island and
eastern Massachusetts.
One half inch to one inch of rain in a one hour period is possible.
This will result in areas of minor flooding or urban and poor
drainage areas.
Locations impacted include...
Boston, Providence, Cambridge, New Bedford, Brockton, Quincy, Lynn,
Fall River, Newton, Warwick, Cranston, Somerville, Pawtucket,
Framingham, Waltham, Malden, Brookline, Plymouth, Medford and
Taunton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4164 7179 4164 7199 4249 7124 4246 7086
4241 7090 4242 7095 4236 7094 4235 7087
4221 7070 4201 7058 4198 7063 4194 7052
4156 7055 4155 7069 4158 7065 4172 7070
4166 7070 4159 7088 4153 7092 4147 7180
TIME...MOT...LOC 0741Z 218DEG 35KT 4183 7114
KJC